Alert archive / Kansas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 211, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 24, 1998, 7:11 PM CDT for Rush County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1998, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 24, 1998, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Rush County, KS
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 250011 RRA SVRDDC KSC165-250045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 711 PM CDT WED JUN 24 1998 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUSH COUNTY IN CENTRAL KANSAS * UNTIL 745 PM CDT * AT 709 PM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF LIEBENTHAL MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED LIEBENTHAL BY 715 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER> IMMEDIATELY AND STAY AWAY FROM WINDOWS. BURKE/CICCONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 24, 2:34 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 234 PM CDT WED JUN 24 1998 TEMPS SHOULD REACH ABOUT 105 THIS AFTERNOON. DEWPOINTS CONTINUE TO DROP WITH ABOUT 45 AT EHA AND 50 AT DDC. WITH LOW DEWPOINTS HEAT INDEX SHOULD BE A COUPLE OF DEGREES BELOW AIR TEMP. MAIN QUESTION FOR THIS EVENING WILL BE WHAT SFC WINDS WILL DO AND WHETHER OR NOT ANY GOOD CONVERGENCE CAN DEVELOP WITH DRY LINE. IE. TSRA OR NOT. SFC WINDS IN WEST CENTRAL TEXAS BACKING SOME WITH PRESSURE FALLS. WILL NOT KNOW TILL EARLY EVENING WHEN WINDS AROUND OUR CWA WILL BACK AS WELL IN RESPONSE. WILL PROBABLY GO WITH SLIGHT CHANCE POPS FROM ABOUT HYS TO P28 FOR EARLY EVENING TSRA. DO NOT THINK WE WILL HAVE MUCH CHANCE ONCE TEMPS START TO FALL TOWARD 23Z AS WE HAVE QUITE A STRONG CAP. THINK WE WILL BE IN A SIMILAR SITUATION THURSDAY AS DRY LINE SHOULD REDEVELOP WEST A BIT AS INDICATED BY MODELS AND EXPECT CAP TO BE QUITE STRONG AGAIN. MODELS BRING WEAK S/W ACROSS CWA LATE TONIGHT. COULD SEE SOME ACC IN THE EARLY THURSDAY MORNING. WILL LEAVE OUT MENTION OF PCPN FOR THURSDAY-FRIDAY. WITH VERY WARM MID LEVELS...TEMPS MAIN CONCERN. WILL BE CLOSE TO ADVISORY CRITERIA THURSDAY-FRIDAY. BEST CHANCE TO REACH 105+(APPARENT TEMP) WILL BE FAR EASTERN AREAS. FOR NOW WILL LEAVE IT TO THE MID SHIFT TO DECIDE WHAT TO DO ABOUT AN ADVISORY AS THE SITUATION APPEARS MARGINAL ATTM. .DDC...NONE PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDDC. DDC 073/105 072/103 073 000 GCK 069/104 068/103 068 000 EHA 065/104 065/103 066 000 LBL 066/104 066/103 066 000 HYS 075/106 074/103 073 200 P28 075/105 075/103 074 100 REITER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 34 min |
| Jun 24, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 31 min |
| Jun 24, 7:44 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 41 min |
| Jun 24, 8:22 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 48 min |
| Jun 24, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 49 min |
| Jun 24, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 44 min |
| Jun 24, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 45 min |
| Jun 24, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 48 min |
| Jun 24, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Pawnee | 45 min |
| Jun 24, 9:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.